Been on these 3 drugs for 4 weeks. Paxil was only increased 2 weeks ago. Should I be feeling full effect of increase yet? Also was on 30 mg of Paxil for 25 years and had this anxiety an panic come back after having Covid. My doctor increased Paxil to 40mg now 50mg. My head feels foggy an stomach upset. Not sure if its from gabapentin? Still have anxiety not as bad though. Any thoughts for me?
Gabapentin 300mg, Paxil 50mg and Ativan 0.5mg?
Question posted by HappyBirthday22 on 29 Oct 2021
Last updated on 3 November 2021 by Missy1315
Gabapentin can make you feel a bit foggy/drunk when you first start taking it, but that side effect does go away. 300mg is a low dose but that’s usually where people start. I found the fuzzy drunk feeling went away after about a month.
As for the Ativan it can also make you feel foggy/dizzy. Ativan is great for panic attacks, but I don’t take it every day I keep it for when I have an actual panic attack. Ativan tablets are sweet and they dissolve easily so you can put the tablet under your tongue, and it kills the panic attack in about 10 minutes. My Dr. told me to do it this way years ago, and I’ve found in my experience it’s really the best way to take it for a panic attack. That way I don’t feel foggy all day.
I took Paxil for a short time back in the 90s; I stopped taking it because it caused anorgasmia for me, so I can’t help with that one.
It's good you're beginning to feel some improvement... it indicates that the medications are begin to kick in... but it can take anywhere from 4-8 weeks to feel the full effectiveness. You may be feeling these side effects because of the dosage increases of your Paxil and Ativan is a mild sedative which could be making you feel "foggy". Your pharmacist can recommend OTC remedies for the queasy stomach that won't interact with your meds.
Give your metabolism a little more time to stabilize and things should straighten out soon now.
I have used Paxil in the past for a (too) long time & it was an unmitigated disaster getting off - so there’s bias here. It would help to know WHY you are taking these meds. Paxil(SSRI)= MDD - Gabapentin(gaba agonist) = Postherpetic Neuralgia/Fibromyalgia/Post Op Osteopathic Pain/Neuropathic Pain - Ativan(short acting benzodiazepine) = Insomnia, Anxiety, GAD.
I’d look at a combo TX. For instance MDD/GAD = Zoloft -> reduction in both S/S. Pain = Gabapentin/Cymbalta(SNRI) -> reduction in pain. “Hopefully” Cymbalta reduces the amount of Gabapentin.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.